Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


iowarobiniiowarobin Posts: 1,268
edited 06/11/2012 - 8:41 AM in Pain Medications
I am wanting to hear from anyone that has or is using baclofen. I have been on this med for 3 weeks. My pain Dr thinks that my muscles are not relaxing causing my increased pain.
I started by taking a half a pill three times a day for a week, then went to 1 pill three times a day. I am in the second week of this and I am so tired. I sleep like 16-18 hours a day. I dont know if this is how it effects others or not. I just cant continue like this. I feel like it has reduced some muscle tightness, but I also seem to be getting alot more muscle spasms from it. Anyone have any advise or comments?


  • I took Baclofen for about a year. Initially it worked real well then it lost its effectiveness. I eventually maxed out the dosage and the doc decided to try Zanaflex instead. I didn't have any drowsiness with the Baclofen

    Unfortunately medication reactions vary from person to person.

  • BotzBotz Central FloridaPosts: 223
    I have been on Baclofen for about a year now. It helps my muscle spasms tremendously. I do not have any side effects from it. I take 10 mg 3x daily. At one point the spasms were so intense that I was taking 20 mg 3x a day. Hope your muscles settle soon

  • When I started Baclofen, I slept more, but I wasn't from typical medication-induced drowsiness.

    For me, having the physical tension released also brought an emotional tension release, and with those tensions decreasing overall, my body and mind became more able to actually rest efficiently and rebuild the energy that had been lacking for so long.

    I also noticed feeling more "twitchy" type spasms than I'd noticed previously during the first few weeks I was on the Baclofen, and I had some nausea, flushing/sweating, and just feeling a little bit on the yucky side of life. It wasn't enough to make me think anything serious was wrong; it was more of a collection of observations. I talked with my doctor about it and he believed it was a mild "healing crisis," which is also known as a Herxheimer Reaction.

    If you Google those terms, you'll find a lot of information on it. A lot of "regular" doctors don't believe it exists and most references are found in homeopathic and holistic practice circles. Of course, many homeopathic practitioners believe it can only happen with homeopathic treatments and others believe you can trigger it by non-medical "treatments" like dietary changes, accupuncture, Reiki, and/or other types of energy work.

    The basis behind the Herxheimer Reaction is that when we effectively treat one problem and our bodies begin to heal, toxins are released from storage in various tissues in our bodies. We start to feel worse because on top of healing the original problem, our bodies have to try to process out all those suddenly released toxins as well.

    While I'm a bit reluctant to believe certain modalities cause these reactions, I do believe they exist in conventional western medicine, and that they are a lot more common than many people realize. In fact, I think a lot of people give up on certain treatments too soon because of "side effects" that are, in reality, a Herxheimer Reaction.

    Just some off-topic food for thought there.. ;)
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    Hi robin, I used baclofen For quite some time. And I couldn't justify continuing with it. I didn't think it worked for me at all. And the p.m. Dr.put me back on diazepam. And that seems to work the best for me.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • increased twitchiness may be due to the baclofen releasing some of the tenseness of the muscles. It should get better as the muscles get used to not being so tight.
    As far as the sleepiness goes, it is a side effect which normally goes away in a week or two. As with any new medication, there are some side effects that we all have to contend with.
    I found baclofen worked really well for the spasticity I was having, but I also had to work my way through my body adjusting to it. Give it another week. Once you get to a steady blood plasma level, the sleeping excessively should subside .
  • I've never taken Baclofen but I have a big problem with meds that "may cause drowsiness". In order to stay awake during the day my PM put me on Provigil. It's normally given to people with Narcolepsy or work at night. Without it, I would be stuck between a rock and a hard space. Falling asleep a lot or being in even more pain than I am now (if that's really possible).
Sign In or Register to comment.